Ask a doctor

Botox to Supplement Lines Filled with Juvederm?

Hi, I'm an asian female and i recently had juvederm injections to smooth out the folds surrounding my nose (the lower nasolabial are non-existent). The dr did not inject the lines directly, but treated the area surrounding it.

This created volume and made the folds look deeper. It looks mongolian to me. It created a hill/valley effect. Next week, I am going for radiesse in my cheeks and botox. Can he inject botox in the area around my nose in order to lift the fold and volume created there? Or what would be best?

Doctor Answers (8)

Radiesse and Botox

+1

I am not a big fan of radiesse. the hyaluronic acids give you more flexibility for the reason that you stated. If you do not like it , it can be dissolved. I do not inject Botox around the nasolabial folds.  Botox can be used for fine lines around mouth and of course on the foerhead/crow's feet, glabella, platysma, and chin/jaw line.


Manhattan Plastic Surgeon
4.5 out of 5 stars 17 reviews

Botox around the Nose

+1

The ONLY reason to inject Botox around the nose is to weaken the muscles that lift the upper lip when one has a real "Gummy Smile". Injecting Botox in you would result in further drooping of the upper lip and hiding the upper teeth when you smile.

I looked at you close up picture and I cannot see the "Mongolian Look" you refer to. It is possible that the quality of the picture is not properly rendered on the screen. If it truly bothers you and you do not want to wait for it to dissolve, ask you injector to dissolve it with Hyaluronidase.

Peter A. Aldea, MD
Memphis Plastic Surgeon
5.0 out of 5 stars 63 reviews

BOTOX with Juvederm for lines

+1

In my opinion, the use of BOTOX in the area around your nose would not make the improvements that you desire. It may even create problems. Filler injections should be injected into creases and depressions to soften them.

Sigmund L. Sattenspiel, MD
Freehold Facial Plastic Surgeon

You might also like...

Botox

+1

Botox does not fill lines it act on the muscles that cause the lines.

Your nasolabial fold will not improve with Botox.

Your problem now is filler problem, fortunately Juvuderm can be disolved with Hyaluronidase. That is what you need now to resolve the problem then you can decide what you want. Radiesse stays longer and can not be disolved.

Samir Shureih, MD
Baltimore Plastic Surgeon

Botox is not a filler

+1

Botox is not a filler and it cannot create volume. It relaxes the muscles that cause dynamic wrinkles or movement lines. Caution and knowledge must be used when injecting around to mouth in order to avoid unnecessary laxity.

Otto Joseph Placik, MD
Chicago Plastic Surgeon
5.0 out of 5 stars 48 reviews

Improving the hills and valley of a filler effect on smile folds

+1

Before you undergo another procedure such as Radiesse filling in the face, you should improve the appearance that bothers you, otherwise the next treatment won't provide you with the good result it normally does. I would consider dissolving the Juvederm with hyaluronidase if the placement were truly not ideal. It may be that you need more volume for support but that could only be evaluated by examining you. I would avoid botox injections around the nose as you were inquiring because that could give you an unequal droopy lip.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Botox does not help around the nose

+1

If you want to lift the nasolabial grooves open then radiesse into the cheeks will do that. Botox around the nose can cause changes in smile and is not well tolerated. It also does not have a lifting effect other than in the eyebrow area when done properly.

Regards

Tanveer Janjua, MD
Bedminster Facial Plastic Surgeon
5.0 out of 5 stars 25 reviews

Botox is not going to treat your nasolabial fold

+1

If you think that your NL folds appear deeper after Juvederm treatment, the solution is not to inject them with Botox. The NL fold is a normal anatomic landmark that is accentuated when soft tissue is augmented along the cheek- either with aging or with misplaced fillers. The Juvederm should have been injected directly into the NL folds. Fortunately, the fillers are temporary, and should disappear in a few months. You can ask your doc to dissolve the filler with Hyaluronidase if you dislike the look the treatment has given you.

Scott C. Sattler, MD, FACS
Seattle Plastic Surgeon
5.0 out of 5 stars 39 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.